Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

hair dye and antibiotics...HELP PLZ!

Ok so I have been on antibiotics for 3 weeks now....three different kind. Two was bactrim and another Icant remember the name right now. I took these two at the same time. I ended up having surgery about four days after I finished those two meds and now im on doxycycline. My question is will this affect hair dye? I dyed my hair a shade darker brown than norml and now its almost black! I hate it...looks like im wearing a witch wig or something! Is there anything I can do to fix this mess without my hair falling out? Please help if you can...

 
heavenlypeace

Asked by heavenlypeace at 7:56 AM on Sep. 28, 2010 in Beauty & Style

Level 4 (37 Credits)
This question is closed.
Answers (7)
  • My advice, and I am a hairstylist, is to go to a proffessional. Yes your hair was brobably very porous and because of that it soaks up more of the hair dye molecules making your hair darker. If you use a color remover, which sounds much easier than it is I am guessing you will end up in a worse place than you are now and it will end up just costing you more to fix it professionally plus you are risking damaging your hair to the point it will not take any color and end up very drab and lifeless. I have not heard of antibiotics ever messing with hair but I have heard that anesthia can. I am in the south county area if you want to come in, call me 314-707-9709. My Name is Andrea
    anniedooday

    Answer by anniedooday at 4:43 PM on Sep. 28, 2010

  • I don't think antibiotics affect hair color, I've never had that happen. Your hair becomes more porous after it's been colored, maybe the dye "took" deeper because of previous colorings? The best bet would be to go to a salon, second best would be to go to Sally Beauty Supply (or a similar type place) and ask them what they recommend. Their staff is fairly knowledgeable, and often there are hairdressers shopping in there that may help out. I know they sell color removers, I've never used them personally. Good luck!
    Scuba

    Answer by Scuba at 8:07 AM on Sep. 28, 2010

  • it had nothing to do with the medication. either your hair was porous and really sucked up the color, or the choice of color was too dark, or it was dark and you left it on too long.
    it will probably lighten up a tad, but not as much as you're hoping or as soon. you could wash it with shampoo/dishwashing soap(dawn) a few times, and that might release some color. also, condition it very well. that may help, as well as make it feel better.
    GL!
    dullscissors

    Answer by dullscissors at 8:26 AM on Sep. 28, 2010

  • lemon juice, in your shampoo will take a little of the extra dye out , but I have gotten the WRONG hair dye in the right box too , SO good luck!
    nanafor5

    Answer by nanafor5 at 8:48 AM on Sep. 28, 2010

  • google hair dye help. It will give you alot of information. Good luck. :-)
    LeJane

    Answer by LeJane at 9:08 AM on Sep. 28, 2010

  • Thanks everyone for the advice...I bought some dawn today that im gonna try. Anniedooday thanks for clearing it up that maybe its not the antibiotics but maybe the anesthia. Since im not back to work yet I guess im just gonna have to deal with it until I start getting a paycheck again. A lot of people like it but I dont think I can get used to it. Again, thanks everyone!
    heavenlypeace

    Comment by heavenlypeace (original poster) at 6:33 PM on Sep. 28, 2010

  • Ugh, not sure,. I'd wait
    sstepph

    Answer by sstepph at 5:41 PM on Oct. 4, 2010

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN